Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 50, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 1, 2025, 9:07 PM EDT. It took effect at Apr 2, 2025, 8:00 PM EDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2025, 9:07 PM EDT (01:07 UTC)
- In effect from
- Apr 2, 2025, 8:00 PM EDT
- Expired
- Apr 4, 2025, 8:34 AM EDT
- In force
- 37 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
818 WHUS71 KPHI 020107 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 907 PM EDT Tue Apr 1 2025 ANZ450-451-021415- /O.NEW.KPHI.SC.Y.0050.250403T0000Z-250403T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 907 PM EDT Tue Apr 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 8 PM Wednesday to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-021415- /O.NEW.KPHI.SC.Y.0050.250403T0400Z-250403T2200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 907 PM EDT Tue Apr 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT WEDNESDAY NIGHT TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From midnight Wednesday night to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-021415- /O.NEW.KPHI.SC.Y.0050.250403T0800Z-250403T2200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 907 PM EDT Tue Apr 1 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 4 AM to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hoeflich
7 follow-up statements
377 WHUS71 KPHI 020658 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 258 AM EDT Wed Apr 2 2025 ANZ430-431-022100- /O.EXB.KPHI.SC.Y.0050.250403T1000Z-250403T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 258 AM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 AM to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-022100- /O.EXT.KPHI.SC.Y.0050.250403T0400Z-250403T2200Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 258 AM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From midnight tonight to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-451-022100- /O.CON.KPHI.SC.Y.0050.250403T0000Z-250403T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 258 AM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 8 PM this evening to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452-453-022100- /O.CON.KPHI.SC.Y.0050.250403T0400Z-250403T2200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 258 AM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From midnight tonight to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Staarmann
192 WHUS71 KPHI 021935 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 335 PM EDT Wed Apr 2 2025 ANZ450-451-030845- /O.EXT.KPHI.SC.Y.0050.250403T0000Z-250404T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 335 PM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...From 8 PM this evening to 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-030845- /O.EXT.KPHI.SC.Y.0050.250403T0400Z-250404T1000Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 335 PM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From midnight tonight to 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-030845- /O.CON.KPHI.SC.Y.0050.250403T1000Z-250403T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 335 PM EDT Wed Apr 2 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 AM to 6 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DeSilva
367 WHUS71 KPHI 030714 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 314 AM EDT Thu Apr 3 2025 ANZ450-451-032015- /O.CON.KPHI.SC.Y.0050.000000T0000Z-250404T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 314 AM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 20 to 30 kt and seas 5 to 8 ft. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-032015- /O.CON.KPHI.SC.Y.0050.000000T0000Z-250404T1000Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 314 AM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-032015- /O.CON.KPHI.SC.Y.0050.250403T1000Z-250403T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 314 AM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Johnson
252 WHUS71 KPHI 031916 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 PM EDT Thu Apr 3 2025 ANZ430-431-032300- /O.EXT.KPHI.SC.Y.0050.000000T0000Z-250403T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 PM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and a moderate chop. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ450-451-041000- /O.CON.KPHI.SC.Y.0050.000000T0000Z-250404T1000Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 316 PM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-041000- /O.CON.KPHI.SC.Y.0050.000000T0000Z-250404T1000Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 PM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
306 WHUS71 KPHI 032226 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 626 PM EDT Thu Apr 3 2025 ANZ430-431-032330- /O.CAN.KPHI.SC.Y.0050.000000T0000Z-250403T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 626 PM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have subsided. $$ ANZ450-451-041130- /O.EXT.KPHI.SC.Y.0050.000000T0000Z-250404T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 626 PM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm and Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-041130- /O.EXT.KPHI.SC.Y.0050.000000T0000Z-250404T1600Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 626 PM EDT Thu Apr 3 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until noon EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
990 WHUS71 KPHI 040739 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 339 AM EDT Fri Apr 4 2025 ANZ450-451-041600- /O.CON.KPHI.SC.Y.0050.000000T0000Z-250404T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 339 AM EDT Fri Apr 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...West winds 10 to 15 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Sandy Hook to Little Egg Inlet NJ out 20 nm. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ452>455-041600- /O.CON.KPHI.SC.Y.0050.000000T0000Z-250404T1600Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 339 AM EDT Fri Apr 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...West winds 5 to 15 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Little Egg Inlet NJ to Fenwick Island DE out 20 nm. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
856 WHUS71 KPHI 041234 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 834 AM EDT Fri Apr 4 2025 ANZ450>455-041345- /O.CAN.KPHI.SC.Y.0050.000000T0000Z-250404T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 834 AM EDT Fri Apr 4 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas continue to subside to less than 5 feet. Therefore, the Small Craft Advisory has been cancelled. $$ MPS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 7:01 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 1, 7:01 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 701 PM EDT Tue Apr 1 2025 .SYNOPSIS... High pressure will be in control through Wednesday. A warm front will lift north across the area on Wednesday night as a strong low tracks through Quebec on Thursday. The front will return on Friday as it slowly drops south of the area by Friday night. Several waves of low pressure will ride along this boundary causing it to fluctuate north and south through the weekend yielding unsettled weather. High pressure should return by early next week. && .NEAR TERM /THROUGH WEDNESDAY/... Forecast on track. Only minor tweaks made to the grids. Tonight, high pressure shifts east, which will lead to surface winds becoming more northeasterly. Winds should remain elevated enough on the outer periphery of the high around 5- 10 mph, but the usual sheltered spots will likely go calm and radiate well under mostly clear skies. This is noteworthy because the Frost/Freeze program begins April 1 for our Delmarva counties. With the dry airmass in place and a cool northeast breeze, this should limit/prevent any frost development despite the low temps in the mid to upper 30s. Further north, lows will be in the upper 20s to mid 30s, but the growing season is not active yet in these locations to warrant any freeze headlines. For Wednesday, the high will continue to exit and shift off the coast of New England. Should see mostly clear skies early in the day, becoming more cloud-filled in the afternoon. Winds will become southeasterly due to the positioning of the high, causing a more onshore component. It will also become breezy on Wednesday with winds increasing to 10-20 mph with gusts locally up to 30 mph. The onshore flow will help keep a lid on temperatures across the north and east portions of the region, with upper 40s to low 50s for areas north of I-78 as well as the down the Jersey shore. Warmer temperatures in the mid to upper 50s will be around for the Philly metro, southeast Pennsylvania, inland South Jersey, and the Delmarva. The next system will begin to approach late afternoon into the early evening as a warm front extending from a strong low over the Great Lakes. This warm front may bring in some warm air and moisture advection to the region late afternoon, resulting in some showers across the Lehigh Valley and Poconos before sunset. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... Zonal flow aloft will persist through Wednesday night with upper ridging building in for Thursday into Thursday night. At the surface, departing high pressure will give way to a warm front that lifts north across the area on Wednesday night before stalling across New England on Thursday. Associated low pressure tracks up through Quebec on Thursday as the "stalled" boundary begins to slowly drop back south through the day on Friday. For Wednesday night, the warm front eastward from the strong area of low pressure tracking into the Great Lakes will surge northward across our area on Wednesday night. This will result in a ramp up in warm air and moisture advection. Still anticipate to see a few isolated to scattered showers associated with the front, along with some patchy fog especially north of the I-78 corridor. Overall any QPF should be light. Lows will be in the upper 30s to upper 40s. For Thursday and into Thursday night, the entire area will be within the warm sector so expecting a mild day across the region with highs in the upper 60s to upper 70s, with locales in the Delmarva pushing 80 degrees despite mostly cloudy skies. Some upper level energy will be around as well as the stalled boundary across New England begins to drop back to the south crossing back across our region on Thursday night. As it does so, should see some showers and thunderstorms develop in the late afternoon and evening hours. A few of these storms could become severe as low level shear is quite high and some forecast soundings depict a narrow corridor of instability available to tap into. However, there remains a ton of variability amongst guidance so the extent of the severe weather threat is uncertain. This is lies with the general thinking by the Storm Prediction Center which has the majority of our forecast area in a MARGINAL Risk (Level 1/5) for severe weather on Thursday into Thursday night. More details to come over the next few days. For Friday, the boundary will be draped over the area in the morning but should continue to drop south of the area through the afternoon. Any shower activity should remained mostly confined to the Delmarva region so have kept the mention of showers and thunderstorms there, with drying conditions filtering in elsewhere north of the boundary. Highs will vary from the low 60s north to mid 70s south. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... The boundary that pushed south of the area on Friday will generally remain south of the area through Saturday. However, several disturbances will be riding along this boundary which will cause the boundary to fluctuate north and south through the weekend. With this in mind, there will be several rounds of showers around this weekend. The first round appears to occur during the day on Saturday where temperatures will be in the upper 40s to the north and mid 60s to the south. A second round then looks to occur late Sunday into Sunday night as the boundary lifts back north of the area where temps on Sunday will be back in the 60s and 70s. Long story short, the weekend period will present a period of relatively low predictability but unsettled weather conditions. Should begin to see rapid improvement by early next week as a cold front is on pace to track across the region late Sunday night into Monday which will shunt all precipitation east. High pressure will build back in from the west and is expected to remain through Tuesday. In terms of temperatures for next week, the pattern will support a prolonged period of below normal temperatures. The Climate Prediction Center projects a ~70% chance of below normal temperatures for much of next week. This will present potential for frost and freeze hazards across portions of the area, as the Frost/Freeze program will begin on April 11th for areas south of I- 78 into PA and NJ. It begins today (April 1st) for Delmarva. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight..Remaining VFR with winds shifting to east/northeast and diminishing to around 5 knots. High confidence. Wednesday...VFR. Winds shift southeast 10-15 kts with gusts up to 20- 25 kts. High confidence. Outlook... Wednesday night through Thursday night...VFR early, with sub-VFR conditions becoming more common by Thursday into Thursday night. A chance for rain showers and fog on Wednesday night with showers and thunderstorms possible on Thursday into Thursday night. Gusty winds up to 25-30 kt possible on Thursday. Friday through Friday night...Mainly VFR expected. A slight chance for rain showers. Saturday through Sunday...Sub-VFR conditions probable with rain showers becoming more likely on Saturday and Sunday. && .MARINE... The Small Craft Advisory has been allowed to expire, with no marine headlines on the waters through Wednesday. Winds turn NE early tonight, before shifting SE by midday tomorrow, with gusts up to 20 kt possible. Seas 3 to 4 feet. Outlook... Wednesday night through Thursday night...SCA conditions likely with wind gusts up to 30 kt and seas around 5-7 feet. Rain showers likely with a slight chance of thunderstorms on Thursday into Thursday night. Friday through Saturday...No marine headlines expected. Rain showers possible. Saturday night through Sunday...SCA conditions possible mainly due to seas building to 5-7 feet. Rain showers possible. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...DeSilva NEAR TERM...Hoeflich/MJL SHORT TERM...DeSilva LONG TERM...DeSilva/Staarmann AVIATION...DeSilva/Hoeflich/MJL MARINE...DeSilva/Hoeflich/MJL
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.